A Warning To Women Who Take Over-The-Counter Pain Medication
A medical study documented in the American Journal of Epidemiology is an eye-opener for women who take over-the-counter pain medication.
Picture this, an evening migraine strikes when you’re trying to prepare dinner for the family, so you head to the medicine cabinet and take a couple Ibuprofen or Acetaminophen. After about twenty minutes or so, the pain has been alleviated and you can resume making dinner with ease.
But the migraines don’t cease, and pretty soon you are taking a couple of over-the-counter pain pills every single night. You may ask yourself if having so many migraines is normal, but you quickly brush it off because the Ibuprofen or Acetaminophen make you feel better.
Before you know it, you’ve been taking over-the-counter pain medication for years — on a daily basis. And because you can readily purchase more Ibuprofen or Acetaminophen whenever you are running low, you equate them to taking a daily vitamin.
In truth, any over-the-counter pain medication that you ingest on a regular basis can be harmful to your body.
For unknown reasons, women are especially vulnerable to suffering irreversible damage to their hearing as a result of prolonged over-the-counter pain medication usage.
The medical study we mentioned earlier highlighted some troubling findings. Women who had taken over-the-counter pain medication for six or more years were about 10 percent more likely to suffer from hearing loss ten years later.
However, the same study, which had a test group of 55 thousand women, discovered that women who took aspirin to alleviate pain did not suffer from hearing loss.
If nothing else, these findings should encourage all women who use over-the-counter pain medication to reevaluate their pain medication usage and to switch to Aspirin if possible.
QCWriter is a journalist who is fueled by espresso and motivated by determination. She specializes in pop culture, country music, and news content. You can follow her on Twitter by clicking here: @QCWriter.